Hail, Caddo
- When
- April 10, 6:02 PM CST
- Where
- Caddo County, 1.81 mi SE of Shreveport
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.460, -93.730
Hail covered the ground on the southeast side of Shreveport, Louisiana.
An unstable airmass ahead of a strong cold front resulted in the development of strong to severe thunderstorms across the region as an upper level trough ejected out into the Southern and Central Plains. These storms produced damaging wind gusts along with large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An unstable airmass ahead of a strong cold front resulted in the development of strong to severe thunderstorms across the region as an upper level trough ejected out into the Southern and Central Plains. These storms produced damaging wind gusts along with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 5:05 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 605 PM CDT WED APR 10 2013 .DISCUSSION... AT 2350Z...COLD FRONT WAS LOCATED FROM JUST WEST OF KELD...TO HOMER...TO MANY. SCATTERED CONVECTION HAS BEGUN TO DEVELOP AHEAD OF THE FRONT. TEMPS IN THE WARM SECTOR HAVE SOARED INTO THE LOW 80S WHILE DEWPOINTS HAVE RISEN INTO THE UPPER 60S TO NEAR 70 DEGREES F. THUS...CONDITIONS HAVE BECOME MORE CONDUCIVE FOR SEVERE CONVECTION AHEAD OF THE FRONT. AFTER COORDINATING WITH SPC AND WFO JAN...A NEW TOR WATCH HAS BEEN ISSUED FOR UNION CO AR AND N CNTRL LA THRU 06Z. FARTHER WEST...TORANDO THREAT HAS DIMINISHED AS THE POST-FRONTAL CONVECTION IS ELEVATED. CANNOT RULE OUT AN ISOLATED DAMAGING WIND GUST OR SVR HAIL REPORT WITH THIS ACTIVITY. /09/ && .PREV DISCUSSION... /ISSUED 305 PM CDT WED APR 10 2013/ DISCUSSION... THIS AFTERNOONS WATER VAPOR SATELLITE IMAGERY OFFERS A NICE VIEW OF THE SHARPLY ELONGATED UPPER TROUGH SPINNING ACROSS THE CENTRAL UNITED STATES. ALSO NOTICEABLE IS AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM EASTERN TEXAS THROUGH THE OHIO RIVER VALLEY. THE SURFACE BASED COLD FRONT THAT HAS BEEN RESPONSIBLE FOR FALLING TEMPERATURES TO THE WEST HAS SLOWLY BEEN DRIFTING EASTWARD THIS AFTERNOON. AS OF 19Z...IT WAS ORIENTED ROUGHLY ALONG A LINE FROM CONROE TO MARSHALL TEXAS...NORTHWARD TO MENA ARKANSAS. FOR NOW...HAVE TORNADO WATCH NUMBER 89 IN EFFECT FOR SOUTHWEST ARKANSAS COUNTIES. AS THE COLD FRONT CONTINUES TO DRIFT EASTWARD...EXPECT ADDITIONAL ACTIVITY TO DEVELOP IN ITS ADVANCE. NORTHERN LOUISIANA AND SOUTH CENTRAL ARKANSAS SHOULD HAVE A BETTER ENVIRONMENT FOR SEVERE WEATHER THIS EVENING. WITH NEARLY 2000 J/KG OF MUCAPE AND 30 KTS OF BULK SHEAR IN PLACE ALREADY...ALL THAT THE ENVIRONMENT NEEDS IS INTERACTION WITH THE FRONT TO BREAK THE SMALL CAP IN PLACE ACROSS THOSE AREAS. EXPECT SHOWERS AND THUNDERSTORMS TO CONGEAL AND FORM INTO MORE OF A SUBSTANTIAL LINE DURING THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. OTHER THAN ISOLATED TORNADOES AND HAIL...HEAVY RAINFALL WILL BE A THREAT THIS EVENING...AS THE UPPER LEVEL FLOW RUNS SOUTH TO NORTH...NOT PROVIDING MUCH OF AN EASTWARD KICK TO THE SURFACE FRONT. THIS WILL ALLOW FOR QUITE A BIT OF TRAINING OF STORMS AND LOCALIZED FLASH FLOODING MAY BE A POSSIBILITY. LOOKING TO THE WEST...IN THE POST FRONTAL COOLER AIR MASS...ELEVATED CONVECTION WILL BE ONGOING THIS EVENING AND OVERNIGHT. SMALL HAIL MAY BE POSSIBLE WITH THESE THUNDERSTORMS. RAIN CHANCES WILL GRADUALLY COME TO AN END FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS BY THURSDAY MORNING...WHILE AREAS FARTHER EAST MAY BE DEALING WITH SHOWER/THUNDERSTORM ACTIVITY THROUGH THE EARLY AFTERNOON. A FEW DRY DAYS WILL FOLLOW THIS DEPARTING SYSTEM...WITH SLIGHT RAIN CHANCES RETURNING LATER THIS WEEKEND AS SOUTHWESTERLY FLOW USHERS IN A FEW DISTURBANCES TOWARD THE AREA. OTHERWISE...WARMER TEMPERATURES WILL RETURN FRIDAY. /20/ AVIATION... THE COLD FRONT IS WAY AHEAD OF SCHEDULE...REMAINING VERY SHALLOW. THE SFC FRONT EXTENDS FROM KTXK...TO NEAR KSHV...TO NEAR KLFK ATTM WITH NW10G20KTS DISPLACING S/SE10G20KTS. THE WARM AND UNSTABLE DEEP S/SW FLOW ALOFT WILL REMAIN FOR HRS OVER THE SFC FRONT KEEPING ELEVATED SCAT/NUMEROUS TSTMS GOING THIS P.M. WITH HAIL UNTIL THE UPPER LOW LIFTS OUT. ANY SFC BASED DEVELOPMENT AHEAD OF THE FRONT MAY HOLD OUT FOR LATE DAY SUN OVER TOLEDO BEND COUNTRY UP INTO KELD AND EAST. THE SFC FRONT SHOULD BE NEAR A KMLU TO KAEX BY 11/06Z WITH TSTMS ENDING W TO E 03-09Z. EXPECT STRONG WIND AND SEVERE TURBULENCE WITH SOME HAIL AND IFR CIGS/VSBY WITH THESE STORMS TODAY. AFTER FROPA...EXPECT MVFR/IFR CIGS/VSBY IN -RA/BR 09-12Z WITH MVFR CIGS BECMG SKC BY 15-18Z. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 63 43 73 47 / 90 20 0 0 0 MLU 54 66 45 71 45 / 90 50 0 0 0 DEQ 39 60 36 66 40 / 70 10 0 0 10 TXK 44 61 41 70 45 / 90 10 0 0 10 ELD 48 63 40 73 41 / 90 20 0 0 0 TYR 38 63 41 72 47 / 40 10 0 0 0 GGG 41 62 41 72 46 / 70 10 0 0 0 LFK 41 67 44 74 47 / 70 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 615 PM CDT WED APR 10 2013 ARZ050-051-059>061-070>072-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA- 615 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS. .DAY ONE...TONIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT TONIGHT... SCATTERED THUNDERSTORMS CONTINUE ACROSS SOUTHWEST ARKANSAS AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. THE TORNADO THREAT WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. HOWEVER...COLD TEMPERATURES ALOFT MAY STILL RESULT IN AN ISOLATED SEVERE HAIL THREAT AS WELL AS A THREAT FOR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. ARZ073-LAZ005-006-013-014-019>022-111200- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-CALDWELL- LA SALLE- 615 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. .DAY ONE...TONIGHT... ...A TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA UNTIL 1 AM CDT THURSDAY MORNING... SCATTERED THUNDERSTORMS ARE DEVELOPING AHEAD OF COLD FRONT THAT IS SLOWLY MOVING ACROSS THE REGION. VERTICAL WIND SHEAR AND INSTABILITY IS MORE THAN SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SUPERCELLS...INCLUDING A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH LATE TONIGHT AND EARLY TUESDAY MORNING AS THE FRONT PASSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT. LAZ001>004-010>012-017-018-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-111200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-BIENVILLE- SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 615 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THIS EVENING ACROSS PORTIONS OF EAST TEXAS AND WESTERN LOUISIANA. THESE THUNDERSTORMS ARE IN A COLD AIRMASS BEHIND A COLD FRONT. DUE TO THE COLD TEMPERATURES ALOFT...ONE OR TWO SEVERE HAIL REPORTS CANNOT BE COMPLETELY RULED OUT. IN ADDITION...A THREAT FOR ISOLATED DAMAGING WIND GUSTS WILL ALSO PERSIST THROUGH THE EVENING. THE THREAT FOR HAIL AND DAMAGING WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...MAINLY ACROSS WESTERN LOUISIANA. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT WED APR 10 2013
ARZ072-073-102300-
COLUMBIA-UNION-
530 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT HOLLY...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT HOLLY...OR 10 MILES
SOUTHEAST OF STEPHENS...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED APR 10 2013
ARZ071-072-LAZ002-003-110000-
BOSSIER-COLUMBIA-LAFAYETTE-WEBSTER-
554 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BUSSEY...EMERSON...MACEDONIA...MAGNOLIA...MCNEIL...SMITHLAND...
TAYLOR...VILLAGE...WALDO...WELCOME...COTTON VALLEY...CULLEN...
SAREPTA...SHONGALOO AND SPRINGHILL...
AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF BENTON...OR 12 MILES
NORTH OF BOSSIER CITY...MOVING NORTHEAST AT 50 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...VERY HEAVY RAINFALL CAN BE EXPECTED.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT WED APR 10 2013
ARZ071>073-LAZ002-003-110015-
BOSSIER-COLUMBIA-LAFAYETTE-UNION-WEBSTER-
614 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...EMERSON...MACEDONIA...MAGNOLIA...MCNEIL...
MOUNT HOLLY...SMITHLAND...TAYLOR...VILLAGE...WALDO...WELCOME...
CULLEN...SAREPTA...SHONGALOO AND SPRINGHILL...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CULLEN...OR NEAR SPRINGHILL...
MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...VERY HEAVY RAINFALL WILL BE LIKELY.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT WED APR 10 2013
LAZ001-010-TXZ151-153-110030-
CADDO-DE SOTO-PANOLA-SHELBY-
632 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...LOGANSPORT...MANSFIELD...STONEWALL...CENTER...
JOAQUIN...NEUVILLE...PATROON...SHELBYVILLE AND TENAHA...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TENAHA TO
PATROON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CENTER
TO 14 MILES SOUTHEAST OF CENTER...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL CAN ALSO BE EXPECTED.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED APR 10 2013
LAZ017-TXZ153-167-110045-
SABINE-SHELBY-
643 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...ZWOLLE...GENEVA...HEMPHILL AND PINELAND...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF PINELAND...OR 20
MILES NORTHWEST OF BURKEVILLE...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT WED APR 10 2013
LAZ001>003-110100-
BOSSIER-CADDO-WEBSTER-
657 PM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BOSSIER CITY...COTTON VALLEY...CULLEN...PLAIN
DEALING...SAREPTA...SHONGALOO AND SHREVEPORT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF SHREVEPORT...MOVING
NORTHEAST AT 45 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
20The Shreveport radar (KSHV), 10 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
2 hail. Local standard time, as filed.
Hail covered the ground on the southeast side of Shreveport, Louisiana.
Hail was reported at Shreveport-Barksdale Hwy and Knight Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435531, 435533.